Author: Sorting Last Post on Top Message:
JANIEWWJD SparkPoints: (265,943)
Fitness Minutes: (223,600)
Posts: 8,014
3/26/14 8:38 P

Online Now  • ))
I have a cousin with epilepsy and he goes throught the same thing with his meds. It's not easy for him.

RUKIDDINGME123 SparkPoints: (33,123)
Fitness Minutes: (11,037)
Posts: 1,783
3/25/14 6:51 P

My husband was diagnosed with epilepsy about 6 years ago at the age of 43. His medication makes him very tired and its been quite an adjustment since he was always going and doing. It hasn't seemed to effect his weight much which is surprising since he isn't as active as he once was.

ANDILH Posts: 1,381
3/25/14 4:52 P

I don't have seizures, but both of my biological siblings do and I use anti-convulsants to control migraines. Unfortunately most of the anti-convulsants either cause weight gain or stop weight loss. My sister uses Depakane (causes weight gain) and Zarontin (causes a person to stop eating) and we have to keep them carefully balanced so she keeps eating. My brother takes Depakote and has gained like 50 pounds. He's trying to lose the weight, but it's really hard for him.
Topamax is an anti-convulsant and changes the way food tastes and helps with weight loss. However there are potentially crazy cognitive side effects. I used it for migraines and while it definitely helped me lose weight, more than 5 years after not taking it, I still have a delayed reaction time and major memory issues. It's given a lot to people with bulimia because it helps curb the appetite and stop binges.
Felbataul isn't too bad in terms of weight gain, but there are some really terrible potential side effects in the liver that are irreversible so it's always the last choice for neurologists.
If weight gain is an issue be very clear with your neurologist and ask to try something different if you're willing to risk breakthrough seizures. My sister has Lennox Gestault Syndrome so she always has breakthrough seizures, even with medications. My brother's seizures are controlled with medication. There are so many different medications that can be used now, and there are more becoming approved in the US everyday. I think to some extent there will always be tiredness, but maybe you could adjust the time of day you take the meds to see if that helps at all.

DPHILLIPS805 SparkPoints: (58)
Fitness Minutes: (0)
Posts: 1
3/25/14 3:25 P

emoticon I have Epilepsy and the Meds make me so tired and also hinders me from a good weigh loss too?

Page: 1 of (1)  




Other SparkPeople Cafe Topics:

Topics: Last Post:
no excuses 4/3/2014 10:01:03 AM
What's your favorite snack ... 2/20/2014 8:29:30 PM
corn starch / who Knew ? 2/1/2014 3:55:31 PM
Spring Break 3/12/2014 12:04:13 AM
Street Bike Recommendations 3/29/2014 4:29:46 PM

Diet Resources: what is phytoestrogen | phytoestrogen foods | phytoestrogen diet